MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S/C TRIAL HANDLE ANGLED; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US S/C TRIAL HANDLE ANGLED; HIP INSTRUMENTS : HANDLES
Catalog Number 205513000
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that after the surgical procedure, behind the instruments spring balls blood, fluid, tissue, were still apparent after reprocessing.The instrument was not possible to be reprocessed properly.No adverse patient impact, no surgical delay reported.S/c trial handle angled: 205513000: not applicable.List any j&j products that were utilized during the case but did not contribute to the reported event.Was there any reported patient or user harm? no.Was there a significant delay? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 lot, d9.Corrected: d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, behind the instruments` spring balls blood, fluid, tissue, etc.Is still apparent after reprocessing.Instrument is not possible to be reprocessed properly.No adverse patient impact, no surgical delay reported.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found foreign substance of the s/c trial handle angled.The device exhibits an overall worn appearance consistent with normal and constant usage.Per ifu-0902-00-721, care should be taken to remove any debris, tissue, or bone fragments that may collect on the instrument.Instruments with cannulas, moving parts, or spring mechanisms require additional cleaning steps to ensure proper removal of all trapped debris.In addition to other important steps to follow, the ifu instructs the use of a soft bristle brush to remove all traces of blood and debris, paying close attention to threads, crevices, seams, and any hard-to-reach areas of the device features.If the instrument has sliding mechanisms or hinged joints, actuate the area to free any trapped blood and debris.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manual functional test performed identified that one of the ball plungers was not retracting properly.The reported condition of foreign substance can be confirmed.The overall complaint was confirmed as the observed condition of the s/c trial handle angled would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (pg0109) provided is not a valid finished goods lot #.Added: h4.Corrected: h3.

Brand Name
S/C TRIAL HANDLE ANGLED
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24393169
Report Number1818910-2026-03308
Device Sequence Number10504644
Product Code HWA
UDI-Device Identifier10603295084488
UDI-Public(01)10603295084488(10)PG0109
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205513000
Device Lot NumberPG0109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2026
Supplement Date Received by Manufacturer03/10/2026
04/16/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/12/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown